MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN030921
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that incident occurred while repositioning the patient who was intubated and ventilated at the time.After rolling, i was removing the glide sheets that was underneath the patient.His central venous catheter (cvc) was in the right side of the neck at the time of the incident.There was one port on the cvc that was not connected to any infusions and while i was removing the slide sheets by pulling, the port must have become stuck in the glide sheet and the white port and bionector that was attached to the white port snapped off.I heard a loud pop and saw that there was now an open line on the cvc.Additional information was requested but was not available at the time of the report.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "incident occurred while repositioning the patient who was intubated and ventilated at the time.After rolling, i was removing the glide sheets that was underneath the patient.His central venous catheter (cvc) was in the right side of the neck at the time of the incident.There was one port on the cvc that was not connected to any infusions and while i was removing the slide sheets by pulling, the port must have become stuck in the glide sheet and the white port and bionector that was attached to the white port snapped off.I heard a loud pop and saw that there was now an open line on the cvc." additional information was requested but was not available at the time of the report.
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for evaluation.The report of an extension line/luer hub separation was able to be confirmed by the photos.The customer also returned one 4-l cvc and one unopened cvc set for evaluation.Based on the sample received and clarification from the customer, the unopened kit is a representative sample.The returned catheter body was intentionally severed.Visual inspection of the catheter revealed the proximal extension line separated directly adjacent to the luer hub.A portion of the extension line was still molded into the luer hub.Microscopic examination confirmed the damage.The separation point appeared rough and jagged.Visual inspection of the returned representative kit revealed no obvious defects or anomalies.The proximal extension line outer diameter measured 2.17mm which is within the specifications of 2.13-2.21mm per product drawing.The proximal extension line inner diameter measured 1.4478mm which is within the specifications of 1.42-1.50mm per product drawing.This indicates that the extension line wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal, medial 1, and medial 2 extension lines were flushed using a lab inventory 10ml syringe.No leaks or blockages were observed.A manual tug test confirmed the distal, medial 1, and medial 2 extension lines were secured to their respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the proximal extension line separated directly adjacent to the luer hub.A device history record review was performed based on a potential lot with no relevant findings.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.Corrective actions have not yet been implemented.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17758890
Report Number3006425876-2023-00893
Device Sequence Number6664632
Product Code FOZ
UDI-Device Identifier10801902029345
UDI-Public10801902029345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN030921
Device Catalogue NumberCV-22854
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown